# SDR CA980706004

- Difficulty date: June 10, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 401A
- Engine: Cont TSIO520E
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Case
- Condition: Fractured
- Location: Engine
- Stage of operation: CR
- Nature of condition: E, B, A
- Precautionary procedure: E, A

## Discrepancy

(CAN) AFTER TAKEOFF WITH CRUISE POWER SELECTED, THERE WAS SEVERE VIBRATION FROM THE LEFT HAND ENGINE.  SMOKE, FLAMES, AND OIL WERE SEEN COMING FROM THE ENGINE COWLING.  THE ENGINE WAS SHUT DOWN.  POST-FLIGHT INSPECTION FOUND THERE WERE TWO HOLES IN THE UPPER ENGINE CASE, ONE BETWEEN NR 5 AND NR 6 CYLINDERS, THE OTHER BETWEEN NR 1 AND NR 2 CYLINDERS.
